MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Codes Material Separation (1562); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
"tip is mangled.Did not make patient contact, and was observed upon removal from the packaging.User opened another of the same gpn to proceed." 1.Did any unintended section of the device remain inside the patient¿s body? no ¿ if yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no ¿ if yes, please describe.3.Did the patient require any additional procedures due to this occurrence? no ¿ if yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no ¿ if yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no 6.Has the complainant reported that the product caused or contributed to the adverse effects? no ¿ please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
510(k) number: k163468.Device evaluation the evo-22-27-9-d device of lot number c1840955 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.As per image provided the polyimide appears to be acutely kinked/damaged within the introducer.Document review: prior to distribution evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-22-27-9-d of lot number c1840955 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1840955.The instructions for use (ifu0053-10) which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is not sufficient evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to transportation, storage facilities or handling of the device during removal from packaging.It is possible that handling of the tip while removing from the packaging could have led to the kink/damage to the polyimide.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the device did not make patient contact and was observed upon removal from the packaging.Patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12710556
Report Number3001845648-2021-00747
Device Sequence Number17203417
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)230617(10)C1840955
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2023
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC1840955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/29/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown